MAUDE Adverse Event Report: MEDELA LLC SWING MAXI DOUBLE BREASTPUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC SWING MAXI DOUBLE BREASTPUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101043614
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the customer alleged to medela llc that her swing maxi had low suction due to water bubbles in the tubing of her pump.Additionally, she alleged that she developed mastitis and was prescribed an antibiotic,.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including confirming no milk backup had occurred; verifying correct kit components were being used and washed according to our instructions for use.Also verifying user was not washing or drying tubing on pump.The troubleshooting did not resolve the issue.A replacement device was sent to the customer and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2023, the customer indicated that she developed mastitis at the (b)(6) and was prescribed an antibiotic at the beginning of (b)(6).Additionally, she indicated that one breast is ok but the other has not cleared all the way.On (b)(6) 2023, the customer emailed the complaint handler that she has an overflow of milk supply, and the pump is sufficient enough as a secondary source but not the primary pump.The customer indicated that her baby had a lot of gas and was coli from the nipples flowing to fast.She switched to a competitor¿s bottles and that seem to help.They are not working great with the medela pump, but she is getting more milk and is more comfortable.The customer also stated that she will be switching to a competitor¿s pump and will be returning the medela items.Additional follow ups by the complaint handler have gone unanswered.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.(b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
SWING MAXI DOUBLE BREASTPUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key16852893
Report Number1419937-2023-00018
Device Sequence Number20724542
Product Code HGX
UDI-Device Identifier00020451436142
UDI-Public020451436142
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101043614
Device Catalogue Number101043614
Device Lot Number0000426453
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/14/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date05/02/2023
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale